Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 6, 2019, 6:27 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2019, 6:27 PM MDT (00:27 UTC)
- Expired
- May 6, 2019, 7:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 89 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:00 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2024 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
947
WUUS55 KBOU 070027
SVRBOU
COC039-073-070115-
/O.NEW.KBOU.SV.W.0009.190507T0027Z-190507T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
627 PM MDT Mon May 6 2019
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
East central Elbert County in east central Colorado...
Central Lincoln County in east central Colorado...
* Until 715 PM MDT.
* At 627 PM MDT, a severe thunderstorm was located 6 miles south of
Limon, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. People and
animals outdoors will be injured. Expect hail damage to
roofs, siding, windows, and vehicles.
* This severe thunderstorm will remain over mainly rural areas of
east central Elbert and central Lincoln Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Denver Colorado.
&&
LAT...LON 3910 10377 3924 10382 3922 10353 3910 10350
TIME...MOT...LOC 0027Z 271DEG 10KT 3918 10372
HAIL...1.50IN
WIND...60MPH
$$
COOPER2 follow-up statements
671
WWUS55 KBOU 070100
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
700 PM MDT Mon May 6 2019
COC039-070107-
/O.CAN.KBOU.SV.W.0009.000000T0000Z-190507T0115Z/
Elbert CO-
700 PM MDT Mon May 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELBERT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3910 10361 3922 10362 3922 10353 3910 10350
TIME...MOT...LOC 0057Z 277DEG 16KT 3917 10356
$$
COC073-070115-
/O.CON.KBOU.SV.W.0009.000000T0000Z-190507T0115Z/
Lincoln CO-
700 PM MDT Mon May 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHERN LINCOLN COUNTY...
At 657 PM MDT, a severe thunderstorm was located 5 miles west of
Hugo, or 9 miles southeast of Limon, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas
10 miles southeast of Limon in northern Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Denver Colorado.
&&
LAT...LON 3910 10361 3922 10362 3922 10353 3910 10350
TIME...MOT...LOC 0057Z 277DEG 16KT 3917 10356
HAIL...1.00IN
WIND...<50MPH
$$
COOPER145
WWUS55 KBOU 070112
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
712 PM MDT Mon May 6 2019
COC073-070121-
/O.EXP.KBOU.SV.W.0009.000000T0000Z-190507T0115Z/
Lincoln CO-
712 PM MDT Mon May 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY WILL
EXPIRE AT 715 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Denver Colorado.
LAT...LON 3910 10361 3922 10362 3922 10353 3910 10350
TIME...MOT...LOC 0111Z 271DEG 10KT 3917 10351
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:20 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 6, 3:20 PM MDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 320 PM MDT Mon May 6 2019 .SHORT TERM...(This evening through Tuesday) Issued at 320 PM MDT Mon May 6 2019 Northeast Colorado begins a prolonged period of increasing QG ascent in upper southwesterly flow aloft tonight as the closed pacific low moves into west central AZ by 06z. Low clouds and fog this morning, brought in from the overnight cool front, has eroded from west to east allowing for sufficient heating storms and showers to initiate earlier this afternoon along the foothills and west Palmer. Will see best ML capes reaching the 1200-1600 J/kg range along the far east portion of the Palmer Divide with lower ML values in the 200-800 J/kg along the Front Range foothills and Urban Corridor. Would expected any strong to potentially severe storms late this afternoon gradually diminish by 00z tonight, but lighter showers and storms may persist through 06z. Weak easterlies at the surface will persist overnight due to decent surface height rises over the north central US plains and height falls over the 4 corners region from the advancing low. This will bring back the low clouds and areas of fog across the plains by 06z and hold it in thru Tuesday morning. Fcst sounding become nearly moist adiabatic by 12z Tue so may see some areas of light showers and drizzle Tuesday morning along the Front Range Urban Corridor, foothills and plains. By Tuesday afternoon, would expect a scenario similar to what we saw today with a gradual eroding of the low clouds off the higher terrain of the foothills and western Palmer by 18z Tue. The main difference would be cooler temperatures which could inhibit stronger storm development, especially over the far eastern plains. As the upper low moves into the 4 corners region by this 15-18z Tue timeframe, cross sections still hinting at some slightly drier air being drawn northward from the desert SW in the mid levels. This would further allow for some breaks in the overcast over the higher terrain needed for surface heating and shower/TS development Tue afternoon. With return southeasterly flow at the surface off the Palmer Divide by the early afternoon hours, will look for a Denver Cyclone to potentially develop creating a focus for stronger storms to initiate. Latest models runs do indicate slightly lower ML cape values for Tuesday afternoon in the 300-800 J/kg range over the Palmer Divide due to cooler surface temps, but with synoptically driven lift/diffluent flow aloft present this likely would be enough for potential strong storm development by 21z. Decent shear profiles will be available as well for good storm ventilation for Tuesday afternoon early evening timeframe, however mainly focused over the southern Urban Corridor, Palmer Divide and points southeast. .LONG TERM...(Tuesday night through Monday) Issued at 320 PM MDT Mon May 6 2019 Wednesday and Thursday promise to be unsettled and unseasonaby cool as the upper level trough makes its way over Colorado. The upper trough axis is forecast to be over the Four Corners Tuesday evening and then over western Kansas 24 hours later. During that time, northeast Colorado will be under diffluent southwesterly flow aloft. Further aloft, a southerly upper level jet will produce additional upper level forcing through Wednesday. Additional cold air will be moving into northeast Colorado Wednesday, behind a cold front that moves in early in the day. High temperatures are only expected to be in the mid 40s Wednesday afternoon. Chances of precipitation will be high as the upper level system continues it's track over the state. By Wednesday night, snow levels will continue falling, and could reach as low as the Palmer Divide and Denver metro area. Accumulating snow will be falling in the mountains from Tuesday night through Thursday, with the heaviest amounts Wednesday and Wednesday night. The highest impacts from accumulating snow will be above 8000 feet. At lower elevations, and on the plains, warmer road temperatures should keep much snow from accumulating, even Wednesday night and Thursday morning. Upper level troughiness is expected to be moving out over the plains Thursday night and Friday, with weak upper level ridging across Colorado bringing drier weather. As we head into the weekend, the medium range models are each forecasting an upper level low cutting off over California. This will leave Colorado under a building upper level ridge with weak flow aloft and a warming airmass. Precipitation across the forecast area is expected to be winding down Thursday evening, with dry and seasonable conditions prevailing through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 320 PM MDT Mon May 6 2019 Scattered showers and thunderstorms will persist in the Denver Metro area vicinity through 06z. Strongest storms can be expected thru 00z before weaking into the late evening hours. Low clouds and areas of fog will redevelop across the eastern plains and eventually move westward into the KDEN and KAPA vicinity after 06z. The Low clouds and fog will persist into Tuesday morning with scattered light rain showers redeveloping overnight. Low clouds and fog will gradully erode from west to east from 15z thru 18z with scattered showers and storms redeveloping during the afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Fredin LONG TERM...Dankers AVIATION...Fredin
Hazardous weather outlook, May 6, 10:51 AM MDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1051 AM MDT Mon May 6 2019 COZ030>051-071700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1051 AM MDT Mon May 6 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Low clouds will continue to diminish across the northeast plains through the afternoon. Scattered afternoon and evening thunderstorms will develop over the foothills and western portion of the Palmer Divide with a few storms may reaching severe threshold, mainly south of I-70 with one inch hail and 60 mph winds. Rain showers, low clouds, patchy fog, and a possibly a few thunderstorms can be expected for tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday From Tuesday into Wednesday, rain showers will be likely along with a few thunderstorms. Areas of heavier rainfall may occur over the northeast plains on both days. Accumulating snow will become likely for the mountains and foothills Wednesday night through Thursday. Light accumulations of snow will also be possible over the Urban corridor late Wednesday night into Thursday morning. Improving conditions with a gradual warming trend are expected from Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, May 6, 2:12 PM MDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Denver CO
212 PM MDT Mon May 6 2019
COZ041-046-062100-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
212 PM MDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT COUNTY UNTIL
300 PM MDT...
At 211 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Agate, or 25 miles west of Limon, moving east at
25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Agate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3931 10424 3943 10424 3948 10414 3950 10391
3927 10393
TIME...MOT...LOC 2011Z 258DEG 20KT 3937 10414
COOPERSpecial weather statement, May 6, 2:59 PM MDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Denver CO
259 PM MDT Mon May 6 2019
COZ046-062145-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
259 PM MDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT COUNTY UNTIL
345 PM MDT...
At 258 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Agate, or 12 miles west of Limon, moving east at 15
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm. Hail may accumulate on roadways causing hazardous
travel, especially along Interstate 70 from around Cedar Point to
west of Limon.
Locations impacted include...
Limon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3928 10406 3931 10406 3931 10404 3933 10403
3935 10404 3934 10404 3932 10406 3941 10408
3943 10366 3920 10365
TIME...MOT...LOC 2058Z 264DEG 15KT 3933 10391
COOPERLocal storm report, May 6, 3:37 PM MDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
337 PM MDT MON MAY 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 N LIMON 39.30N 103.69W
05/06/2019 M1.30 INCH LINCOLN CO TRAINED SPOTTER
&&Special weather statement, May 6, 4:01 PM MDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Denver CO 401 PM MDT Mon May 6 2019 COZ041-046-062230- Elbert/Central and East Douglas Counties Above 6000 Feet CO- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 401 PM MDT Mon May 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY UNTIL 430 PM MDT... At 400 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles north of Kiowa, or 37 miles southeast of Denver, moving northeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kiowa. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3933 10452 3949 10452 3951 10423 3932 10423 TIME...MOT...LOC 2200Z 247DEG 34KT 3940 10444 COOPER
Local storm report, May 6, 6:18 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
618 PM MDT MON MAY 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 8 SW LIMON 39.18N 103.80W
05/06/2019 M1.00 INCH ELBERT CO TRAINED SPOTTER
0330 PM HAIL 2 N LIMON 39.30N 103.69W
05/06/2019 M1.30 INCH LINCOLN CO TRAINED SPOTTER
&&Special weather statement, May 6, 6:19 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Denver CO
619 PM MDT Mon May 6 2019
COZ046-047-070100-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
619 PM MDT Mon May 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELBERT AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 700 PM MDT...
At 619 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Limon, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Limon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Denver Colorado.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3907 10392 3908 10393 3908 10391 3909 10392
3910 10389 3913 10389 3914 10390 3915 10388
3916 10389 3933 10382 3933 10364 3923 10360
3904 10362
TIME...MOT...LOC 0019Z 267DEG 10KT 3925 10381
COOPERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:19 PM MDT | Special Weather Statement | BOU | Lincoln | 41 min |
| May 6, 6:37 PM MDT | Special Weather Statement | BOU | Broomfield | 38 min |
| May 6, 6:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield | 45 min |
| May 6, 6:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Weld | 22 min |
| May 6, 8:46 PM MDT | Special Weather Statement | BOU | Jefferson | 44 min |
| May 7, 1:01 AM MDT | Dense Fog Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 7 more | 7 hr |
| May 7, 3:05 PM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more | 51 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.